October  2014, 34(10): 3921-3944. doi: 10.3934/dcds.2014.34.3921

Estimates on the distance of inertial manifolds

1. 

Departamento de Matemática Aplicada, Universidad Complutense de Madrid, 28040 Madrid, Spain, Spain

Received  March 2013 Revised  May 2013 Published  April 2014

In this paper we obtain estimates on the distance of inertial manifolds for dynamical systems generated by evolutionary parabolic type equations. We consider the situation where the systems are defined in different phase spaces and we estimate the distance in terms of the distance of the resolvent operators of the corresponding elliptic operators and the distance of the nonlinearities of the equations.
Citation: José M. Arrieta, Esperanza Santamaría. Estimates on the distance of inertial manifolds. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 3921-3944. doi: 10.3934/dcds.2014.34.3921
References:
[1]

J. M. Arrieta and A. N. Carvalho, Spectral convergence and nonlinear dynamics of reaction-diffusion equations under perturbations of the domain, Journal of Differential Equations, 199 (2004), 143-178. doi: 10.1016/j.jde.2003.09.004.

[2]

J. M. Arrieta, A. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains I. continuity of the set of equilibria, Journal of Differential Equations, 231 (2006). doi: 10.1016/j.jde.2006.06.002.

[3]

J. M. Arrieta, A. N. Carvalho and G. Lozada-Cruz, Dynamics in Dumbbell Domains III. Continuity of attractors, Journal of Differential Equations, 247 (2009), 225-259. doi: 10.1016/j.jde.2008.12.014.

[4]

J. M. Arrieta and E. Santamaría, Distance of attractors for thin domains, in preparation.

[5]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, Studies in Mathematics and its Applications, 25, North-Holland Publishing Co., Amsterdam, 1992.

[6]

P. W. Bates, K. Lu and C. Zeng, Existence and persistence of invariant manifolds for semiflows in banach space, Mem. Am. Math. Soc., 135 (1998). doi: 10.1090/memo/0645.

[7]

A. N. Carvalho, J. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical-Systems, Applied Mathematical Sciences, 182, Springer, 2012. doi: 10.1007/978-1-4614-4581-4.

[8]

A. N. Carvalho and S. Piskarev, A general approximation scheme for attractors of abstract parabolic problems, Numerical Functional Analysis and Optimization, 27 (2006), 785-829. doi: 10.1080/01630560600882723.

[9]

S.-N. Chow, X.-B. Lin and K. Lu, Smooth invariant foliations in infinite dimensional spaces, Journal of Differential Equations, 94 (1991), 266-291. doi: 10.1016/0022-0396(91)90093-O.

[10]

S.-N. Chow, K. Lu and G. R. Sell, Smoothness of inertial manifolds, Journal of Mathematical Analysis and Applications, 169 (1992), 283-312. doi: 10.1016/0022-247X(92)90115-T.

[11]

J. W. Cholewa and T. Dlotko, Global Attractors in Abstract Parabolic Problems, London Mathematical Society Lecture Note Series, 278, Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511526404.

[12]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, 1988.

[13]

J. K. Hale and G. Raugel, Reaction-Diffusion Equation on Thin Domains, J. Math. Pures et Appl., 71 (1992), 33-95.

[14]

D. B. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.

[15]

D. A. Jones, A. M. Stuart and E. S. Titi, Persistence of invariant sets for dissipative evolution equations, Journal of Mathematical Analysis and Applications, 219 (1998), 479-502. doi: 10.1006/jmaa.1997.5847.

[16]

P. S. Ngiamsunthorn, Invariant manifolds for parabolic equations under perturbation of the domain, Nonlinear Analysis TMA, 80 (2013), 23-48. doi: 10.1016/j.na.2012.12.001.

[17]

G. Raugel, Dynamics of partial differential equations on thin domains, in Dynamical Systems (Montecatini Terme, 1994), Lecture Notes in Math., 1609, Springer, Berlin, 1995, 208-315. doi: 10.1007/BFb0095241.

[18]

J. C. Robinson, Infinite-Dimensional Dynamical Systems. An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors, Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 2001.

[19]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences, 143, Springer, 2002.

[20]

N. Varchon, Domain perturbation and invariant manifolds, J. Evol. Equ., 12 (2012), 547-569. doi: 10.1007/s00028-012-0144-4.

show all references

References:
[1]

J. M. Arrieta and A. N. Carvalho, Spectral convergence and nonlinear dynamics of reaction-diffusion equations under perturbations of the domain, Journal of Differential Equations, 199 (2004), 143-178. doi: 10.1016/j.jde.2003.09.004.

[2]

J. M. Arrieta, A. N. Carvalho and G. Lozada-Cruz, Dynamics in dumbbell domains I. continuity of the set of equilibria, Journal of Differential Equations, 231 (2006). doi: 10.1016/j.jde.2006.06.002.

[3]

J. M. Arrieta, A. N. Carvalho and G. Lozada-Cruz, Dynamics in Dumbbell Domains III. Continuity of attractors, Journal of Differential Equations, 247 (2009), 225-259. doi: 10.1016/j.jde.2008.12.014.

[4]

J. M. Arrieta and E. Santamaría, Distance of attractors for thin domains, in preparation.

[5]

A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, Studies in Mathematics and its Applications, 25, North-Holland Publishing Co., Amsterdam, 1992.

[6]

P. W. Bates, K. Lu and C. Zeng, Existence and persistence of invariant manifolds for semiflows in banach space, Mem. Am. Math. Soc., 135 (1998). doi: 10.1090/memo/0645.

[7]

A. N. Carvalho, J. Langa and J. C. Robinson, Attractors for Infinite-Dimensional Non-Autonomous Dynamical-Systems, Applied Mathematical Sciences, 182, Springer, 2012. doi: 10.1007/978-1-4614-4581-4.

[8]

A. N. Carvalho and S. Piskarev, A general approximation scheme for attractors of abstract parabolic problems, Numerical Functional Analysis and Optimization, 27 (2006), 785-829. doi: 10.1080/01630560600882723.

[9]

S.-N. Chow, X.-B. Lin and K. Lu, Smooth invariant foliations in infinite dimensional spaces, Journal of Differential Equations, 94 (1991), 266-291. doi: 10.1016/0022-0396(91)90093-O.

[10]

S.-N. Chow, K. Lu and G. R. Sell, Smoothness of inertial manifolds, Journal of Mathematical Analysis and Applications, 169 (1992), 283-312. doi: 10.1016/0022-247X(92)90115-T.

[11]

J. W. Cholewa and T. Dlotko, Global Attractors in Abstract Parabolic Problems, London Mathematical Society Lecture Note Series, 278, Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511526404.

[12]

J. K. Hale, Asymptotic Behavior of Dissipative Systems, American Mathematical Society, 1988.

[13]

J. K. Hale and G. Raugel, Reaction-Diffusion Equation on Thin Domains, J. Math. Pures et Appl., 71 (1992), 33-95.

[14]

D. B. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin-New York, 1981.

[15]

D. A. Jones, A. M. Stuart and E. S. Titi, Persistence of invariant sets for dissipative evolution equations, Journal of Mathematical Analysis and Applications, 219 (1998), 479-502. doi: 10.1006/jmaa.1997.5847.

[16]

P. S. Ngiamsunthorn, Invariant manifolds for parabolic equations under perturbation of the domain, Nonlinear Analysis TMA, 80 (2013), 23-48. doi: 10.1016/j.na.2012.12.001.

[17]

G. Raugel, Dynamics of partial differential equations on thin domains, in Dynamical Systems (Montecatini Terme, 1994), Lecture Notes in Math., 1609, Springer, Berlin, 1995, 208-315. doi: 10.1007/BFb0095241.

[18]

J. C. Robinson, Infinite-Dimensional Dynamical Systems. An Introduction to Dissipative Parabolic PDEs and the Theory of Global Attractors, Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, 2001.

[19]

G. R. Sell and Y. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences, 143, Springer, 2002.

[20]

N. Varchon, Domain perturbation and invariant manifolds, J. Evol. Equ., 12 (2012), 547-569. doi: 10.1007/s00028-012-0144-4.

[1]

A. V. Rezounenko. Inertial manifolds with delay for retarded semilinear parabolic equations. Discrete and Continuous Dynamical Systems, 2000, 6 (4) : 829-840. doi: 10.3934/dcds.2000.6.829

[2]

Vladimir V. Chepyzhov, Anna Kostianko, Sergey Zelik. Inertial manifolds for the hyperbolic relaxation of semilinear parabolic equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (3) : 1115-1142. doi: 10.3934/dcdsb.2019009

[3]

Nguyen Thieu Huy, Pham Truong Xuan, Vu Thi Ngoc Ha, Vu Thi Thuy Ha. Inertial manifolds for parabolic differential equations: The fully nonautonomous case. Communications on Pure and Applied Analysis, 2022, 21 (3) : 943-958. doi: 10.3934/cpaa.2022005

[4]

Cung The Anh, Le Van Hieu, Nguyen Thieu Huy. Inertial manifolds for a class of non-autonomous semilinear parabolic equations with finite delay. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 483-503. doi: 10.3934/dcds.2013.33.483

[5]

Marcone C. Pereira, Ricardo P. Silva. Error estimates for a Neumann problem in highly oscillating thin domains. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 803-817. doi: 10.3934/dcds.2013.33.803

[6]

Tomasz Dlotko, Tongtong Liang, Yejuan Wang. Critical and super-critical abstract parabolic equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1517-1541. doi: 10.3934/dcdsb.2019238

[7]

Wolf-Jürgen Beyn, Sergey Piskarev. Shadowing for discrete approximations of abstract parabolic equations. Discrete and Continuous Dynamical Systems - B, 2008, 10 (1) : 19-42. doi: 10.3934/dcdsb.2008.10.19

[8]

José M. Arrieta, Manuel Villanueva-Pesqueira. Elliptic and parabolic problems in thin domains with doubly weak oscillatory boundary. Communications on Pure and Applied Analysis, 2020, 19 (4) : 1891-1914. doi: 10.3934/cpaa.2020083

[9]

Norbert Koksch, Stefan Siegmund. Feedback control via inertial manifolds for nonautonomous evolution equations. Communications on Pure and Applied Analysis, 2011, 10 (3) : 917-936. doi: 10.3934/cpaa.2011.10.917

[10]

Bouthaina Abdelhedi. Existence of periodic solutions of a system of damped wave equations in thin domains. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 767-800. doi: 10.3934/dcds.2008.20.767

[11]

James C. Robinson. Computing inertial manifolds. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 815-833. doi: 10.3934/dcds.2002.8.815

[12]

James C. Robinson. Inertial manifolds with and without delay. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 813-824. doi: 10.3934/dcds.1999.5.813

[13]

Ricardo Rosa. Approximate inertial manifolds of exponential order. Discrete and Continuous Dynamical Systems, 1995, 1 (3) : 421-448. doi: 10.3934/dcds.1995.1.421

[14]

A. Debussche, R. Temam. Some new generalizations of inertial manifolds. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 543-558. doi: 10.3934/dcds.1996.2.543

[15]

Oscar P. Manley. Some physical considerations attendant to the approximate inertial manifolds for Navier-Stokes equations. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 585-593. doi: 10.3934/dcds.1996.2.585

[16]

Anna Kostianko, Sergey Zelik. Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions. Communications on Pure and Applied Analysis, 2015, 14 (5) : 2069-2094. doi: 10.3934/cpaa.2015.14.2069

[17]

Jesenko Vukadinovic. Global dissipativity and inertial manifolds for diffusive burgers equations with low-wavenumber instability. Discrete and Continuous Dynamical Systems, 2011, 29 (1) : 327-341. doi: 10.3934/dcds.2011.29.327

[18]

Hans Wilhelm Alt. An abstract existence theorem for parabolic systems. Communications on Pure and Applied Analysis, 2012, 11 (5) : 2079-2123. doi: 10.3934/cpaa.2012.11.2079

[19]

Dingshi Li, Xiaohu Wang. Asymptotic behavior of stochastic complex Ginzburg-Landau equations with deterministic non-autonomous forcing on thin domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 449-465. doi: 10.3934/dcdsb.2018181

[20]

Dingshi Li, Kening Lu, Bixiang Wang, Xiaohu Wang. Limiting behavior of dynamics for stochastic reaction-diffusion equations with additive noise on thin domains. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 187-208. doi: 10.3934/dcds.2018009

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (78)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]